MAUDE Adverse Event Report: K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. POLYAXIAL SCREW; SIZE 5.0X30 MM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 7601-05030
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This record is a consolidation of records summarized as a part of the fda voluntary malfunction summary reporting program.Visual inspection: it was observed that the screw had fractured immediately below the ball feature of the screw shank.Analysis of the fracture face indicated that the failure likely occurred in torsion.Device and complaint history records were reviewed for this lot, and no relevant manufacturing issues or similar complaints were identified.Excessive torsional forces during insertion may have overloaded the structural integrity of the screw, resulting in a failure of this nature.
 
Event or Problem Description
This report summarizes 1 malfunction event where a yukon oct polyaxial screw broke upon insertion into the t1 pedicle intra-operatively.Surgery was successfully completed with another screw and a five minute delay.No adverse consequences or medical intervention were reported.

Brand Name
POLYAXIAL SCREW; SIZE 5.0X30 MM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10764756
Report Number3004774118-2020-00292
Device Sequence Number3840917
Product Code NKG
UDI-Device Identifier10888857350021
UDI-Public10888857350021
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K171444
Number of Events Summarized1
Summary Report (Y/N)Y
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7601-05030
Device Catalogue Number7601-05030
Device Lot NumberJTXU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/01/2020
Initial Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1